Alert archive / Missouri / Wind Chill Advisories in 2020
Wind Chill Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Jan 18, 2020, 3:26 PM CST for Knox County, Lewis County, Missouri; Adams County, Brown County, Illinois. It took effect at Jan 19, 2020, 12:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2020, 3:26 PM CST (21:26 UTC)
- In effect from
- Jan 19, 2020, 12:00 AM CST
- Expired
- Jan 19, 2020, 11:08 AM CST
- In force
- 11 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO
The radar
The St Louis radar (KLSX), 164 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245 WWUS43 KLSX 182126 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 326 PM CST Sat Jan 18 2020 ILZ095-096-MOZ018-019-191000- /O.NEW.KLSX.WC.Y.0001.200119T0600Z-200119T1800Z/ Adams IL-Brown IL-Knox MO-Lewis MO- Including the cities of Mount Sterling and Quincy 326 PM CST Sat Jan 18 2020 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...In northeast Missouri, Knox and Lewis counties. In west central Illinois, Adams and Brown counties. * WHEN...From midnight tonight to noon CST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chill values. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves, making sure all exposed skin is covered. && $$ GKS
2 follow-up statements
233 WWUS43 KLSX 191037 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 437 AM CST Sun Jan 19 2020 ILZ095-096-MOZ018-019-191800- /O.CON.KLSX.WC.Y.0001.000000T0000Z-200119T1800Z/ Adams IL-Brown IL-Knox MO-Lewis MO- Including the cities of Mount Sterling and Quincy 437 AM CST Sun Jan 19 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...In northeast Missouri, Knox and Lewis counties. In west central Illinois, Adams and Brown counties. * WHEN...Until noon CST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chill values. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves, making sure all exposed skin is covered. && $$ Tilly
001 WWUS43 KLSX 191708 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 1108 AM CST Sun Jan 19 2020 ILZ095-096-MOZ018-019-191815- /O.CAN.KLSX.WC.Y.0001.000000T0000Z-200119T1800Z/ Adams IL-Brown IL-Knox MO-Lewis MO- Including the cities of Mount Sterling and Quincy 1108 AM CST Sun Jan 19 2020 ...WIND CHILL ADVISORY IS CANCELLED... The wind chill advisory has been cancelled as the temperatures and wind chills continue to rise late this morning. The wind chills have risen to around 10 below zero and will continue to rise early this afternoon. $$ GKS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 3:21 PM CST, 5 minutes earlier.
Area forecast discussion, Jan 18, 3:21 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
321 PM CST Sat Jan 18 2020
.SHORT TERM... (Through Late Sunday Night)
Issued at 311 PM CST Sat Jan 18 2020
Strong and gusty winds continue this afternoon due to the tight
surface pressure gradient between the deep surface low over MI and
the surface ridge building into the Plains. Will only see a gradual
decrease in winds speeds tonight and Sunday. These strong west-
northwest winds will continue to bring much colder air into our
region. The sky should continue to slowly clear from west to east
late this afternoon and this evening as colder and drier air
advects into the area. Lows tonight will be about 10 to 15
degrees below normal. The combination of the very cold lows
tonight and the winds will result in wind chills dropping to
around 15 below zero across parts of northeast MO and west central
IL by early Sunday morning. Will issue a Wind Chill Advisory late
tonight and Sunday morning across this area due to the bitterly
cold wind chills forecast. The snow/sleet cover on the ground in
this area will also lead to slightly colder temperatures. The cold
conditions will continue Sunday and Sunday night with continued
northwesterly upper level flow and as the 1045 mb surface ridge,
very cold air mass over the northern Plains slowly builds
southeastward into MO. Even colder low temperatures are expected
Sunday night, mainly in the singe digits, although the winds will
diminish by this time.
GKS
.LONG TERM... (Monday through Next Saturday)
Issued at 311 PM CST Sat Jan 18 2020
The models are consistent that a strong northwest flow shortwave
will drop southward through our area Monday afternoon and
evening. Although the surface/boundary layer will continue to be
dry with surface ridging over our area, it appears that there
will likely be at least flurries ahead of this shortwave on
Monday and Monday evening. Could not rule out a brief period of
light snow Monday afternoon and evening, mainly across central
and southeast MO leading to a dusting of snow accumulation. Will
see the start of a warming trend by Tuesday afternoon due to
rising upper level heights, and as the surface wind becomes
southerly as the surface ridge finally shifts east of the region.
The chance of precipitation will return to much of the forecast
area by Wednesday night as south-southwesterly winds bring
increasing low level moisture into our area ahead of an
approaching upper level trough. The chance of precipitation will
continue for the remainder of the work week as an upper level low
and associated surface low shift eastward through our area. The
operational GFS model is further north with the track of the
surface low which would favor a precipitation type of mainly
liquid rain, while the ECMWF model is further south with the path
of the surface low which would favor a wintry mix. For now will
lean toward the warmer model solution, but there still may be a
wintry mix during the late night and early morning hours, mainly
across northeast MO and west central IL.
GKS
&&
.AVIATION... (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1047 AM CST Sat Jan 18 2020
Strong and gusty west-northwest winds can be expected this
afternoon due to a tight surface pressure gradient between the
deep surface low over the Great Lakes region and the surface ridge
building into the Plains. Will only see a slight and gradual weakening
of the sustained wind speed and gusts tonight and Sunday. The
MVFR cloud ceiling at the taf sites should clear out from west to
east later this afternoon into this evening. COU should improve to
VFR late this afternoon with UIN and the St Louis metro area
going VFR by early evening.
SPECIFICS FOR KSTL: Strong and gusty west-northwest winds can be
expected this afternoon due to a tight surface pressure gradient
between the deep surface low over the Great Lakes region and the
surface ridge building into the Plains. Will only see a slight and
gradual weakening of the sustained wind speed and gusts tonight
and Sunday. The MVFR cloud ceiling should clear out from west to
east later this afternoon into this evening. STL should improve
to VFR by early evening.
GKS
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 13 21 10 21 / 0 0 0 5
Quincy 4 12 2 14 / 0 0 0 10
Columbia 12 22 7 19 / 0 0 0 20
Jefferson City 14 24 8 21 / 0 0 0 20
Salem 14 22 11 24 / 0 0 0 5
Farmington 17 28 10 25 / 0 0 0 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Chill Advisory from midnight tonight to noon CST Sunday for
Knox MO-Lewis MO.
IL...Wind Chill Advisory from midnight tonight to noon CST Sunday for
Adams IL-Brown IL.
&&
WFO LSXHazardous weather outlook, Jan 18, 5:56 AM CST, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 556 AM CST Sat Jan 18 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 556 AM CST Sat Jan 18 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Wind chills of 10 to 15 degrees below zero are possible late tonight across portions of northeast Missouri and west- central Illinois. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind chills of 10 to 15 degrees below zero are possible early Sunday and Monday morning across portions of northeast Missouri and west- central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Tilly
In the hours before
Local storm report, Jan 18, 10:16 AM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1016 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 WNW BLACK JACK 38.80N 90.28W
01/18/2020 M1.86 INCH ST. LOUIS MO TRAINED SPOTTER
&&
MFLocal storm report, Jan 18, 10:30 AM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM HEAVY RAIN 2 NE GRANITE CITY 38.73N 90.10W
01/18/2020 M1.88 INCH MADISON IL PUBLIC
&&
TESLocal storm report, Jan 18, 11:56 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW STEFFENVILLE 39.97N 91.89W
01/18/2020 M0.3 INCH LEWIS MO CO-OP OBSERVER
CO-OP OBSERVER STATION SFFM7 STEFFENVILLE.
0700 AM SNOW EDINA 40.17N 92.17W
01/18/2020 M0.9 INCH KNOX MO CO-OP OBSERVER
CO-OP OBSERVER STATION EDNM7 EDINA.
1213 PM SNOW EDINA 40.17N 92.17W
01/17/2020 M0.7 INCH KNOX MO CO-OP OBSERVER
MIX OF SNOW AND SLEET.
0500 AM SNOW 1 NE VANDALIA 39.32N 91.48W
01/18/2020 M1.0 INCH AUDRAIN MO CO-OP OBSERVER
CO-OP OBSERVER STATION VNDM7 0.6 NE
VANDALIA.
&&Local storm report, Jan 18, 1:18 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
118 PM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM HEAVY RAIN 3 E HIGHLAND 38.73N 89.63W
01/18/2020 M2.06 INCH MADISON IL PUBLIC
&&
TESLocal storm report, Jan 18, 1:22 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
122 PM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM NON-TSTM WND GST 4 N ORCHARD FARMS 38.93N 90.43W
01/18/2020 M47 MPH ST. CHARLES MO ASOS
ASOS STATION KSET ST. CHARLES.
0835 AM NON-TSTM WND GST 2 NNW WOODSON TERRACE 38.75N 90.37W
01/18/2020 M46 MPH ST. LOUIS MO ASOS
ASOS STATION KSTL ST LOUIS LAMBERT
INTERNATIONAL AIRPORT.
1204 PM NON-TSTM WND GST 4 SW COLUMBUS 39.95N 91.20W
01/18/2020 M44 MPH ADAMS IL ASOS
ASOS STATION KUIN QUINCY REGIONAL
AIRPORT-BALDWIN FIELD.
0819 AM NON-TSTM WND GST 3 WNW CLARKSON VALLEY 38.65N 90.65W
01/18/2020 M43 MPH ST. LOUIS MO ASOS
ASOS STATION KSUS SPIRIT OF ST LOUIS
AIRPORT.
1247 PM NON-TSTM WND GST 3 WNW GRANVILLE 39.59N 92.14W
01/18/2020 M42 MPH MONROE MO MESONET
MESONET STATION AU993 HOLLIDAY.
0629 AM NON-TSTM WND GST 3 NE JEFFERSON CITY 38.60N 92.15W
01/18/2020 M40 MPH CALLAWAY MO ASOS
ASOS STATION KJEF JEFFERSON CITY.
1030 AM NON-TSTM WND GST 7 SE COLUMBIA 38.90N 92.22W
01/18/2020 M40 MPH BOONE MO MESONET
MESONET STATION MOA18 7 ESE COLUMBIA.
1115 AM NON-TSTM WND GST 2 ESE VANDIVER 39.15N 91.82W
01/18/2020 M40 MPH AUDRAIN MO AWOS
AWOS STATION KMYJ MEXICO.
1252 PM NON-TSTM WND GST 1 SE SCOTT AFB 38.53N 89.83W
01/18/2020 M40 MPH ST. CLAIR IL AWOS
AWOS STATION KBLV SCOTT AIR FORCE BASE.
1250 PM NON-TSTM WND GST 1 SSE BETHALTO 38.88N 90.03W
01/18/2020 M40 MPH MADISON IL AWOS
AWOS STATION KALN ST LOUIS REGIONAL AIRPORT.
1235 PM NON-TSTM WND GST 4 NE ASHLAND 38.82N 92.22W
01/18/2020 M39 MPH BOONE MO ASOS
ASOS STATION KCOU COLUMBIA.
1040 AM NON-TSTM WND GST 1 WSW VANDALIA 39.30N 91.51W
01/18/2020 M39 MPH AUDRAIN MO MESONET
MESONET STATION MOA17 1 WSW VANDALIA.
&&Local storm report, Jan 18, 1:52 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
152 PM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN CATAWISSA 38.43N 90.78W
01/18/2020 M1.56 INCH FRANKLIN MO TRAINED SPOTTER
&&
MFThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 2:07 AM CST | River Flood Warning | LSX | Osage | 18 hr |
| Jan 18, 2:31 AM CST | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Jan 18, 7:07 AM CST | River Flood Warning | LSX | Saint Charles | 13 hr |
| Jan 18, 9:04 AM CST | River Flood Warning | LSX | Lincoln | 17 hr |
| Jan 18, 10:34 AM CST | River Flood Warning | LSX | Crawford, Washington | 33 hr |
| Jan 18, 11:33 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 50 hr |
| Jan 18, 11:33 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 68 hr |
| Jan 18, 12:13 PM CST | River Flood Warning | LSX | Cole | 23 hr |
| Jan 18, 1:28 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 45 hr |
| Jan 18, 5:37 PM CST | River Flood Warning | LSX | Reynolds | 8 hr |
| Jan 18, 11:14 AM CST | River Flood Warning | LSX | Brown | 9 days |
| Jan 18, 11:14 AM CST | River Flood Warning | LSX | Morgan, Pike | 7 days |
| Jan 18, 11:14 AM CST | River Flood Warning | LSX | Calhoun, Greene, Jersey | 21 days |
Nearby
Wind Chill Advisories in Missouri, 2020Wind Chill Advisories in Illinois, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.